Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 11, 2012, 2:39 AM CDT for Tulsa County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2012, 2:39 AM CDT (07:39 UTC)
- Expired
- Apr 11, 2012, 3:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 14 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:40 AM CDT | HAIL 0.75 | Tulsa, OK | OCCURRED AT NWS OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893
WWUS84 KTSA 110739
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT WED APR 11 2012
OKZ060-061-067-110815-
ROGERS OK-TULSA OK-WAGONER OK-
239 AM CDT WED APR 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER
AT 239 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
CATOOSA...BROKEN ARROW...ONETA AND COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3612 9550 3592 9563 3611 9597 3626 9590
TIME...MOT...LOC 0739Z 298DEG 19KT 3615 9586
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 10, 11:55 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 10, 11:55 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1155 PM CDT TUE APR 10 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED CONVECTION STILL REMAINS POSSIBLE OVERNIGHT IN RESPONSE TO THE BOUNDARIES POSITIONED ACROSS THE REGION. THUS...WILL LEAVE THE TEMPO GROUPS FOR ALL SITES. EASTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE TAF PERIOD. VFR CONDITIONS SHOULD CONTINUE THROUGH THE PERIOD AT ALL SITES....THOUGH BRIEF PERIODS OF MVFR CONDITIONS COULD BE POSSIBLE WITHIN ANY CONVECTION THAT DEVELOPS. && .PREV DISCUSSION... /ISSUED 921 PM CDT TUE APR 10 2012/ ..UPDATE... DISCUSSION... ISOLATED CONVECTION ACROSS FAR SERN OK...NEAR DIFFUSE FRONTAL BOUNDARY...HAS DISSIPATED AND CURRENTLY AWAITING POTENTIAL ELEVATED STORM DEVELOPMENT OVER THE NEXT FEW HOURS. 00Z NAM AND LATEST HRRR/LOCAL MODEL IN DECENT AGREEMENT THAT DEVELOPMENT WILL WAIT UNTIL CLOSER TO 05-07Z ACROSS PARTS OF NE OK...WITH ACTIVITY INCREASING IN COVERAGE OVERNIGHT ACROSS MUCH OF ERN OK/NW AR. FORECAST ELEVATED INSTABILITY AND BULK SHEAR VALUES AROUND 40 KTS SUGGEST THE POTENTIAL FOR A FEW HAILERS WITH THE STRONGER UPDRAFTS. DELAYED POPS A BIT...OTHERWISE GOING FORECAST IS IN GOOD SHAPE. && .PRELIMINARY POINT TEMPS/POPS... TUL 50 65 53 69 / 40 20 30 50 FSM 53 67 50 70 / 40 30 10 30 MLC 55 69 54 71 / 40 30 10 30 BVO 47 63 50 68 / 40 10 40 50 FYV 46 61 45 66 / 40 10 10 30 BYV 45 60 44 65 / 30 10 10 40 MKO 53 66 51 70 / 40 20 20 40 MIO 46 62 48 67 / 30 10 20 50 F10 54 67 53 70 / 50 30 20 30 HHW 58 70 53 72 / 20 30 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...20
Hazardous weather outlook, Apr 10, 5:03 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT TUE APR 10 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 PM CDT TUE APR 10 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...LATE AFTERNOON OR EARLY EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING. DISCUSSION... A WEAK STATIONARY FRONT WAS DRAPED ACROSS SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THIS BOUNDARY INTO THE EVENING HOURS...AND MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...IN RESPONSE TO AN INCREASING SOUTHWESTERLY LOW-LEVEL JET. A FEW OF THESE STORMS ARE EXPECTED TO BE STRONG TO SEVERE...WITH LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY ...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY AND MONDAY...SEVERE THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE NEARLY STATIONARY FRONT WILL REMAIN IN THE AREA OVER THE NEXT FEW DAYS WHICH WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST. LATER IN THE WEEK...FLOW ALOFT WILL SHIFT TO SOUTHWESTERLY IN ADVANCE OF A LARGE TROUGH THAT WILL BE POSITIONED ACROSS THE SOUTHWEST UNITED STATES. SEVERAL SHORTWAVES EMBEDDED WITHIN THIS FLOW WILL MOVE OVER THE AREA DURING THE WEEKEND...IGNITING AREAS OF STRONG TO SEVERE STORMS AS THEY PASS. THE GREATEST POSSIBILITY FOR WIDESPREAD SEVERE WEATHER ACROSS THE AREA AT THIS TIME APPEARS TO BE THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 11, 2:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT WED APR 11 2012
OKZ060-061-067-110815-
ROGERS OK-TULSA OK-WAGONER OK-
239 AM CDT WED APR 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER
AT 239 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
CATOOSA...BROKEN ARROW...ONETA AND COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3612 9550 3592 9563 3611 9597 3626 9590
TIME...MOT...LOC 0739Z 298DEG 19KT 3615 9586The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:09 AM CDT | Special Weather Statement | TSA | McIntosh | 36 min |
| Apr 11, 3:10 AM CDT | Special Weather Statement | TSA | Pawnee | 35 min |
| Apr 11, 3:21 AM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Apr 11, 3:25 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| Apr 11, 3:44 AM CDT | Special Weather Statement | TSA | Muskogee | 31 min |
| Apr 11, 4:15 AM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Apr 11, 4:19 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 27 min |
| Apr 11, 4:48 AM CDT | Special Weather Statement | TSA | Haskell | 42 min |
| Apr 11, 4:56 AM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Apr 11, 5:02 AM CDT | Special Weather Statement | TSA | Creek | 28 min |
| Apr 11, 6:27 AM CDT | Special Weather Statement | TSA | McIntosh | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.